Alert archive / Massachusetts / Special Marine Warnings in 2002
Special Marine Warning 10, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special marine warning at May 31, 2002, 8:22 PM EDT. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2002, 8:22 PM EDT (00:22 UTC)
- Expired
- May 31, 2002, 9:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special marine warning went out at May 31, 7:55 PM EDT, 27 minutes earlier.
Area forecast discussion, May 31, 7:55 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
755 PM EDT FRI MAY 31 2002
WILL UPDATE ZONE PACKAGE AT 8 PM TO REMOVE SVR TSTM WATCH. RADAR
SHOWING SHOWERS AND TSTMS SOUTH AND EAST OF A LWM TO ORH TO BDL
LINE. SHOULD MOVE OFF CAPE COD AND ISLANDS BY MIDNIGHT.
FRANKLIN
PREVIOUS DISC...
TSRA FROM NH AND VT SOUTHWEST INTO CENTRAL PA MOVING INTO SOUTHERN
NEW ENGLAND LATE THIS AFTERNOON AND EARLY EVENING. SVR TSTM WATCH
IN EFFECT FOR NWRN TWO-THIRDS OF FA UNTIL 01/00Z. WILL INCLUDE
ENHANCED WORDING IN ZONES FOR DAMAGING WINDS AND LARGE HAIL THIS
EVENING.
CYCLONIC FLOW...STEEP LAPSE RATES...AND INSTABILITY WILL BRING MORE
LOW-TOPPED CONVECTION SATURDAY AFTERNOON AND EARLY EVENING MAINLY
NORTH OF MASS PIKE. MAY BE ACCOMPANIED BY SMALL HAIL.
DRY WEATHER SUNDAY. FRONT STATIONARY SOUTH OF NEW ENGLAND MONDAY
THROUGH WEDNESDAY WITH WEAK AREAS OF LOW PRES MOVING EAST TO WEST
ALONG IT.
SCA NORTH OF PYM FOR SW WINDS THIS EVENING AND WEST TO NW FLOW LATE
TONIGHT AND EARLY SAT. SEAS ALONG SOUTH COAST NEAR 5 FT SO WILL
INCLUDE SCA FOR SEAS SOUTHERN LOCATIONS.
.BOX...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SCA CC BAY...BOS HAR...MERRIMACK TO PLYMOUTH.
SCA FOR SEAS MONTAUK TO ACK...AND ACK TO PVC.
FRANKLINIn the hours before
Special weather statement, May 31, 4:54 PM EDT, 3 hours 28 minutes before
CTZ004-MAZ004>007-012>015-NHZ011-RIZ001-002-010100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 454 PM EDT FRI MAY 31 2002 A LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE REGION FROM WESTERN MASSACHUSETTS...SOUTHWEST NEW HAMPSHIRE AND NORTHERN CONNECTICUT THROUGH EARLY TONIGHT. SOME OF THESE STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. THE STORMS ARE ALONG THE LEADING EDGE OF A COLD FRONT THAT WILL PASS THROUGH THE REGION BY MIDNIGHT...BRINGING AN END TO THE SHOWERS AND THUNDERSTORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY EVENING FOR NORTHERN CONNECTICUT...CENTRAL AND MOST OF EASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE RADIO OR TELEVISION STATION FOR THE LATEST INFORMATION ON THIS SEVERE WEATHER SITUATION. VALLIER-TALBOT
Special weather statement, May 31, 6:11 PM EDT, 2 hours 11 minutes before
CTZ002-MAZ002-003-008>011-NHZ011-312330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 611 PM EDT FRI MAY 31 2002 ANOTHER ROUND OF STRONG THUNDERSTORMS WAS MOVING INTO SOUTHERN VERMONT...WESTERN MASSACHUSETTS AND NORTHWEST CONNECTICUT AT 6 PM. THIS LINE WILL MOVE EAST INTO CHESHIRE...FRANKLIN...HAMPSHIRE... HAMPDEN AND HARTFORD COUNTIES AFTER 6:30 PM. MORE DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH THIS LINE OF STORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY EVENING FOR NORTHERN CONNECTICUT...CENTRAL AND MOST OF EASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE RADIO OR TELEVISION STATION FOR THE LATEST INFORMATION ON THIS SEVERE WEATHER SITUATION. VALLIER-TALBOT
Special weather statement, May 31, 6:44 PM EDT, 1 hour 38 minutes before
MAZ013-015>024-RIZ003>007-010045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 644 PM EDT FRI MAY 31 2002 A LINE OF STRONG THUNDERSTORMS WILL MOVE INTO EAST COASTAL AND SOUTHEASTERN MASSACHUSETTS TO CENTRAL AND SOUTHERN RHODE ISLAND BY 7 PM. SOME OF THESE STORMS HAVE HAD A HISTORY OF DAMAGING WINDS... LARGE HAIL AND HEAVY RAINFALL THAT CAUSED LOCALIZED FLOODING. AS THE STORMS APPROACH THE SOUTH SHORE OF MASSACHUSETTS AS WELL AS THE SOUTH COAST...CAPE COD AND THE ISLANDS LATER THIS EVENING...THEY WILL TEND TO DECREASE IN INTENSITY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE RADIO OR TELEVISION STATION FOR THE LATEST INFORMATION ON THIS SEVERE WEATHER SITUATION. VALLIER-TALBOT
Special weather statement, May 31, 7:07 PM EDT, 1 hour 15 minutes before
MAZ004>007-012-014-NHZ012-010000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 707 PM EDT FRI MAY 31 2002 ANOTHER ROUND OF STRONG THUNDERSTORMS WAS MOVING THROUGH WESTERN HILLSBOROUGH AND NORTHERN WORCESTER COUNTY AT 7 PM. THIS LINE WILL CONTINUE TO MOVE ACROSS SOUTHERN NEW HAMPSHIRE AND THE MERRIMACK RIVER VALLEY TO CENTRAL MASSACHUSETTS THROUGH 8 PM. MORE DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH THIS LINE OF STORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM EDT FOR CENTRAL AND MOST OF EASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE RADIO OR TELEVISION STATION FOR THE LATEST INFORMATION ON THIS SEVERE WEATHER SITUATION. VALLIER-TALBOT
Special weather statement, May 31, 8:00 PM EDT, 22 minutes before
MAZ013>024-RIZ001>007-010100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 800 PM EDT FRI MAY 31 2002 ANOTHER ROUND OF STRONG THUNDERSTORMS WAS MOVING THROUGH THE MERRIMACK RIVER VALLEY TO EASTERN WORCESTER AND WESTERN PROVIDENCE COUNTIES AT 7:55 PM. THESE STORMS WILL MOVE INTO SOUTHEASTERN MASSACHUSETTS AND RHODE ISLAND FROM 8 TO 10 PM. SOME OF THE STORMS HAVE HAD A HISTORY OF DAMAGING WINDS AND LARGE HAIL...AS WELL AS VERY HEAVY DOWNPOURS WHICH CAUSED LOCALIZED FLOODING. AS THIS NEXT LINE OF THUNDERSTORMS MOVES TOWARD THE COAST...THEY WILL TEND TO DECREASE IN INTENSITY. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE RADIO OR TELEVISION STATION FOR THE LATEST INFORMATION ON THIS SEVERE WEATHER SITUATION. VALLIER-TALBOT
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:22 PM EDT | Special Marine Warning | BOX | 21 hr | |
| May 31, 9:11 PM EDT | Special Marine Warning | BOX | 21 hr | |
| May 31, 9:11 PM EDT | Special Marine Warning | BOX | 64 min | |
| May 31, 9:11 PM EDT | Special Marine Warning | BOX | 64 min | |
| May 31, 9:11 PM EDT | Special Marine Warning | BOX | 21 hr |
Nearby
Special Marine Warnings in Massachusetts, 2002Every special marine warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.